MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPAQ 1.5MMX4CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPAQ 1.5MMX4CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DFS10015420
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the embolic coil damage and separation noted during the product investigation on 22-feb-2019, the event now meets the required criteria for mdr reporting.Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Date of event - the event occurred in the year of 2018; however, the month and day were not reported.Procode: krd/hcg.Physical manufacturer name: (b)(4).Initial reporter - the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Physical manufacturer name: (b)(4).[complaint conclusion]: a report was received that the 1.5mm x 4cm deltapaq (dfs10015420/p11766) microcoil protruded from the green introducer while advancing the device positioning unit (dpu) wire through the introducer sheath.No patient complications occurred as a result of the event.No further information was provided.A non-sterile 1.5mm x 4cm deltapaq was received coiled inside of a pouch.Upon receipt of the complaint device, visual inspection was conducted.The device positioning unit (dpu) core wire was found undamaged.The proximal end of the embolic coil was seen protruding from the skive of the translucent introducer sheath.The exposed embolic coil was seen separated, kinked, and stretched.The v-notch of the resheathing tool was undamaged.The device was then examined under a microscope.The introducer was found partially unzipped, since the separated embolic coil was seen protruding from the skive.No damage was observed to the v-notch of the resheathing tool.The distal outer sheath had not softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The articulating joint was seen present and intact.The exposed embolic coil was seen separated, kinked, and stretched.The edges of the separated section of the embolic coil showed evidence that it was elongated before it became separated.The embolic coil was seen stretched inside the introducer sheath; however, the distal end was found undamaged.The introducer could not be rezipped since it was found partially unzipped and the embolic coil was seen protruding from the skive.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The customer report that the prescore of the introducer was ruptured was confirmed.The embolic coil herniated from the skive of the translucent introducer sheath.The embolic coil was separated, stretched, and kinked.This damage most likely occurred as the embolic coil was pulled through the skive.The cause of the protrusion is not apparent from the condition of the returned device; however, the observed damage indicates that excessive force was likely applied to the device, possibly in an attempt to overcome resistance.Functional testing could not be performed to determine potential causes of the prescore rupture due to the condition of the returned device.100% of devices are inspected for damage at quality control (qc) final inspection.In addition, 100% of devices are inspected at final assembly by advancing the embolic coil out of the introducer and retracting it back.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage to the embolic coil.Prescore rupture is a known potential failure associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.The ifu states the following: ¿gently advance the dpu wire through the introducer sheath to inspect the coil.It should move smoothly through the sheath.Continue to push the dpu wire until the entire microcoil is exposed.Visually examine the microcoil for any anomalies such as kinks, burrs, stretched coil, striations, or other damages.If any anomalies are noted or if there is difficulty advancing the microcoil from the introducer sheath, the unit may be defective.Repackage the microcoil and return the entire device for replacement.Once the visual inspection is complete, gently pull the microcoil back so that no portion of the coil is exposed out of the end of the introducer tip.The microcoil system is now ready to be introduced into the hub of the appropriately sized microcatheter.Loosen the main valve of the rhv attached to the infusion microcatheter hub.Gently insert the introducer tip into the rhv until it can go no further and is in close alignment with the hub of the infusion microcatheter.Gently tighten the rhv main valve around the introducer sheath to prevent back-flow of blood.Visually inspect the alignment of the introducer tip and the microcatheter hub to ensure they have not slipped apart.Caution: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ neither the product analysis nor the device history review suggests that the reported failure and damages observed to the returned device could be related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that procedural and handling factors, including device manipulation, may have contributed to the reported failure and damages noted to the returned system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report was received that the 1.5mm x 4cm deltapaq (dfs10015420/p11766) microcoil protruded from the green introducer while advancing the device positioning unit (dpu) wire through the introducer sheath.No patient complications occurred as a result of the event.Evaluation of the returned device revealed significant embolic coil damage.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).Section b5: additional information received indicated that the event occurred during routine preparation of the device and the device was replaced to complete the procedure.The device had not been used in the patient.It was not reported how long the procedure was delayed due to the event, but the surgical delay was not considered clinically significant.The device was stored and handled according to the instructions for use (ifu).There was no damage noted to the inner pouch/product packaging.The coil delivery system was prepped without any difficulty.There was no report of any damage noted to the exposed embolic coil.No further information could be obtained.Section e1 - initial reporter phone: (b)(6).[complaint conclusion] - updated: as reported by a healthcare professional, the 1.5mm x 4cm deltapaq (b)(4) microcoil protruded from the green introducer while advancing the device positioning unit (dpu) wire through the introducer sheath.The coil was replaced to complete the procedure.No patient complications occurred as a result of the event.It was not reported how long the procedure was delayed due to the event, but the surgical delay was not considered clinically significant.The device was stored and handled according to the instructions for use (ifu).There was no damage noted to the inner pouch/product packaging.The coil delivery system was prepped without any difficulty.There was no report of any damage noted to the exposed embolic coil.No further information could be obtained.A non-sterile 1.5mm x 4cm deltapaq was received coiled inside of a pouch.Upon receipt of the complaint device, visual inspection was conducted.The device positioning unit (dpu) core wire was found undamaged.The proximal end of the embolic coil was seen protruding from the skive of the translucent introducer sheath.The exposed embolic coil was seen separated, kinked, and stretched.The v-notch of the resheathing tool was undamaged.The device was then examined under a microscope.The introducer was found partially unzipped, since the separated embolic coil was seen protruding from the skive.No damage was observed to the v-notch of the resheathing tool.The distal outer sheath had not softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The articulating joint was seen present and intact.The exposed embolic coil was seen separated, kinked, and stretched.The edges of the separated section of the embolic coil showed evidence that it was elongated before it became separated.The embolic coil was seen stretched inside the introducer sheath; however, the distal end was found undamaged.The introducer could not be rezipped since it was found partially unzipped and the embolic coil was seen protruding from the skive.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The customer report that the prescore of the introducer was ruptured was confirmed.The embolic coil herniated from the skive of the translucent introducer sheath.The embolic coil was separated, stretched, and kinked.This damage most likely occurred as the embolic coil was pulled through the skive.The cause of the protrusion is not apparent from the condition of the returned device; however, the observed damage indicates that excessive force was likely applied to the device, possibly in an attempt to overcome resistance.Functional testing could not be performed to determine potential causes of the prescore rupture due to the condition of the returned device.100% of devices are inspected for damage at quality control (qc) final inspection.In addition, 100% of devices are inspected at final assembly by advancing the embolic coil out of the introducer and retracting it back.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage to the embolic coil.Prescore rupture is a known potential failure associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.The ifu states the following: ¿gently advance the dpu wire through the introducer sheath to inspect the coil.It should move smoothly through the sheath.Continue to push the dpu wire until the entire microcoil is exposed.Visually examine the microcoil for any anomalies such as kinks, burrs, stretched coil, striations, or other damages.If any anomalies are noted or if there is difficulty advancing the microcoil from the introducer sheath, the unit may be defective.Repackage the microcoil and return the entire device for replacement.Once the visual inspection is complete, gently pull the microcoil back so that no portion of the coil is exposed out of the end of the introducer tip.The microcoil system is now ready to be introduced into the hub of the appropriately sized microcatheter.Loosen the main valve of the rhv attached to the infusion microcatheter hub.Gently insert the introducer tip into the rhv until it can go no further and is in close alignment with the hub of the infusion microcatheter.Gently tighten the rhv main valve around the introducer sheath to prevent back-flow of blood.Visually inspect the alignment of the introducer tip and the microcatheter hub to ensure they have not slipped apart.Caution: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ neither the product analysis nor the device history review suggests that the reported failure and damages observed to the returned device could be related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that procedural and handling factors, including device manipulation, may have contributed to the reported failure and damages noted to the returned system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAPAQ 1.5MMX4CM SR PLAT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8372507
Report Number3008114965-2019-00927
Device Sequence Number1695855
Product Code KRD
UDI-Device Identifier00878528007531
UDI-Public00878528007531
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K080379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberDFS10015420
Device Lot NumberP11766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR